Another round please

Hi all,

I hope everyone's holidays went as good as mine did. I think my treatment was at just the right stage for Christmas and New Years turn out well for me. But now the days are going by fast and I get started on radiation wed. And another round of cisplatin thurs, etoposide fri and Saturday. They are planning for 6 weeks of radiation daily, I'm sure I will feel the effects this time probably more than first round, but I'm trying not to dread it too much. Hair all started coming out yesterday, it's almost unbelievable how fast that happens, one day it's fine and the next it comes out by handfuls. So far my beard is staying but I don't know for how long.

Happy 2017,

RW

Ps. I hope everybody remembered to eat their black eyed peas and hog jowl.

7 Replies

oldestnewest
  • I'm glad that you've made out well with the Cisplatin and Etopicide. I was given those as well as Radiation. My first round of the chemo drugs was 6 days. I lost a lot of my hair within 2 weeks. I let my 3 year old granddaughter cut the rest of it. She thought that was the greatest thing!

    I found with the second round of chemo that I had no energy and that I was tired constantly. During this time I was taking radiation every day so it may have impacted the way I felt as well. I just kept praying and telling myself "this too shall pass."

    I pray your period of treatments goes by quickly and that your cancer will be in remission. God bless you.

  • Rw,

    So great to hear from you. Happy New Year!

    Best of luck to you on your next round of treatments. Please keep talking, and definitely keep taking care of yourself.

    And I am doomed, forgot the black eyed peas....sad....

  • Hi RW, your oncologist is being very agressive and that's wonderful. My experience was much like Ruthie's. I had both cisplatin and etopicide on Monday then etopicide only Tue-Fri then both again on the next Monday. My radiation treatments were M-F for 6 weeks.

    You will find that, as far as the treatment goes, the sum of the parts is greater than the whole. The chemo makes the cancer more vulnerable to the radiation. But it isn't given to everyone this way. Concurrent chemo and radiation can be very exhausting. My oncologist told me that he went that route because my general health-cancer aside- was pretty good and he thought I could handle it.

    Take all steroids exactly as directed to reduce or prevent chemo induced nausea and vomiting (CINV). When you're in the thick of it you will need to walk a bit everyday. Even if its just from a bed to the couch a couple times a day. I was so weak that it was necessary to have a camode near my bed. Somedays I was totally exhausted but couldn't sleep because of the steroids. Other times all I could do is sleep.

    Staying hydrated is still extremely important. Also stock stool softeners and laxatives as well as Imodium for diahrreah. It can go either way.

    Its late and there's. more I want to add so I will add more tomorrow.

  • I thought I was going to loose my hair also since it came out in handfuls even got it cut since I thought I would loose it all, thankfully it only got thin. My hair would come out every 3 weeks the same way through all my round is chemo. That was 3 years ago, now my hair is back to the way it was before (hard to tell if was curler since I have curly hair). I know it is dramatic to loose, but know it will be over soon.

  • Hair is nothing compared to your life. I bet your still beautiful.

  • RW, Glad you had a chance to recover some so that you were in good shape for the holidays. Denzie is giving you solid information, you are likely in for a challenging ride now with that aggressive treatment schedule. Everyone I know who has had radiation says the effects accumulate over time and that it was surprisingly exhausting. Meanwhile you will be dealing with chemo as well... You've got some friends here who will be cheering you on.

    By the way, my husband got me a set of bamboo eating utensils for Christmas for the day when I too will be on chemo. Dishwasher washable and all packed up in a carrying case so I will be able to take them anywhere! It sounds like keeping metal out of your mouth as much as possible helps with the effects that chemo has on the taste buds.

    Anita

  • Hi mesa,

    Thanks for your continued kindness and words of encouragement. I bought the book a month or so ago and have found it helpful .

    Thanks,

    RW

You may also like...